Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 89, NWS Tulsa, OK

May 18, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 18, 2019, 10:47 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2019, 10:47 PM CDT (03:47 UTC)
Expired
May 18, 2019, 11:30 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 121 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

597 
WUUS54 KTSA 190347
SVRTSA
OKC113-117-190430-
/O.NEW.KTSA.SV.W.0089.190519T0347Z-190519T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1047 PM CDT Sat May 18 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 1130 PM CDT.

* At 1047 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles southeast of Chilocco to 5 miles south of 
  Kaw City to 5 miles northeast of Sooner Lake, moving east at 45 
  mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Pawhuska...                       Hominy...
  Fairfax...                        Shidler...
  Wynona...                         Ralston...
  Burbank...                        Elgin...
  Grainola...                       Foraker...
  Bigheart...                       Pearsonia...
  Sunset Lake...                    Osage Hills State Park...
  Okesa...                          Sooner Lake...
  Southern Kaw Lake...              Webb City...
  Tallant...                        Apperson...

LAT...LON 3700 9620 3670 9611 3639 9626 3646 9703
      3651 9703 3651 9701 3653 9698 3655 9690
      3657 9689 3660 9692 3659 9701 3669 9698
      3669 9693 3672 9692 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0347Z 268DEG 49KT 3695 9698 3670 9690 3650 9698 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
492 
WWUS54 KTSA 190401
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1101 PM CDT Sat May 18 2019

OKC113-117-190430-
/O.CON.KTSA.SV.W.0089.000000T0000Z-190519T0430Z/
Osage OK-Pawnee OK-
1101 PM CDT Sat May 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR OSAGE AND NORTHWESTERN PAWNEE COUNTIES...

At 1100 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Hardy to near Shidler to 2 miles
west of Fairfax, moving east at 60 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Pawhuska...                       Hominy...
Fairfax...                        Shidler...
Wynona...                         Ralston...
Burbank...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Sooner Lake...
Southern Kaw Lake...              Webb City...
Tallant...                        Apperson...

LAT...LON 3700 9620 3670 9611 3639 9626 3646 9703
      3651 9703 3651 9701 3653 9698 3655 9690
      3657 9689 3660 9692 3659 9701 3669 9698
      3669 9693 3672 9692 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0400Z 254DEG 54KT 3701 9673 3676 9665 3656 9675 

HAIL...0.88IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 9:43 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 18, 9:43 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
943 PM CDT Sat May 18 2019

.DISCUSSION...
Strong to severe thunderstorms in north central Oklahoma have
exhibited a weakening trend as they try to move east towards
northeast Oklahoma. Still expect a few showers and storms to
eventually affect parts of northeast Oklahoma, and possibly far
northwest Arkansas, but the chance of severe weather in our area
appears pretty low.

Scattered convection has also recently developed across parts of
far southeast Oklahoma, so will include some low pops in that area
through 06Z.

Across the rest of the forecast area, have removed pops for the
overnight hours. Also adjusted sky cover, and made some minor
adjustments to overnight lows.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...14
LONG TERM....05

PLATE
Hazardous weather outlook, May 18, 5:11 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CDT Sat May 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CDT Sat May 18 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly northwest of Tulsa.
	ONSET...Mid to Late Evening.

DISCUSSION...
Strong to severe thunderstorms are expected to increase in
coverage across northwest Oklahoma early this evening. These
storms will likely weaken as they move east into northeast
Oklahoma later this evening, but at least a marginal threat of
hail up to quarter size and wind gusts to 60 miles an hour may
exist, mainly in areas to the northwest of Tulsa.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Severe Thunderstorm Potential...High Wind Potential...
                     Heavy Rain Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
There will be a break in storms on Sunday, with more severe storms
likely on Monday and Tuesday. At this point, there is a threat for
all severe hazards, with a potential for heavy rain and flooding
as well. Follow the latest forecasts to get the most up to date
information.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 18, 4:54 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 PM CDT Sat May 18 2019

OKZ049-053-182230-
Choctaw OK-Pushmataha OK-
454 PM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUSHMATAHA AND NORTH
CENTRAL CHOCTAW COUNTIES UNTIL 530 PM CDT...

At 453 PM CDT, a strong thunderstorm was located over Kent, moving
northeast at 60 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Antlers...
Rattan...                         Kent...
Snow...                           Messer...
Kellond...                        Oleta...
Cloudy...                         Apple...
Speer...                          Dela...
Finley...                         Corinne...

LAT...LON 3397 9558 3411 9578 3456 9542 3436 9506
TIME...MOT...LOC 2153Z 225DEG 51KT 3410 9562
Local storm report, May 18, 5:15 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 N ALTUS               35.46N 93.76W
05/18/2019                   FRANKLIN           AR   EMERGENCY MNGR

            EXTENSIVE TREE DAMAGE ATOP ST. MARYS MOUNTAIN, AROUND ST.
            MARYS CATHOLIC CHURCH.

&&

CAS
Special weather statement, May 18, 6:04 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CDT Sat May 18 2019

OKZ049-053-182330-
Choctaw OK-Pushmataha OK-
604 PM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 630 PM CDT...

At 604 PM CDT, a strong thunderstorm was located 8 miles southeast of
Boswell, moving northeast at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Antlers...
Sawyer...                         Soper...
Kent...                           Goodland...
Messer...                         Hugo Lake State Park...
Grant...                          Fallon...
Apple...                          Speer...
Dela...                           Unger...
Gay...

LAT...LON 3387 9584 3391 9588 3393 9592 3426 9558
      3405 9530 3391 9555 3393 9556 3394 9560
      3392 9561 3391 9564 3391 9567 3389 9569
      3389 9575 3387 9577
TIME...MOT...LOC 2304Z 228DEG 45KT 3392 9578
Local storm report, May 18, 8:28 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     7 N STILWELL            35.92N 94.63W
05/18/2019                   ADAIR              OK   EMERGENCY MNGR

            LARGE BARN DESTROYED. SEVERAL TREES UPROOTED.

&&

MAT
Local storm report, May 18, 9:48 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     TORNADO          2 WNW BIXBY             35.95N 95.91W
05/18/2019                   TULSA              OK   NWS STORM SURVEY

            A TORNADO DAMAGED THE ROOFS OF HOMES...BLEW THE ROOF OFF
            OF AN OUTBUILDING...AND SNAPPED LARGE TREE LIMBS.

1159 AM     TORNADO          6 W PRYOR               36.31N 95.42W
05/18/2019                   MAYES              OK   NWS STORM SURVEY

            A TORNADO DAMAGED HOMES...SNAPPED TREES AND POWER
            POLES...AND DAMAGED OUTBUILDINGS.

&&

EJC
Special weather statement, May 18, 10:41 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1041 PM CDT Sat May 18 2019

OKZ054-059-190415-
Osage OK-Pawnee OK-
1041 PM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 1115 PM CDT...

At 1041 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Newkirk to 4 miles east of Ponca
City to 3 miles east of Red Rock. Movement was east at 40 mph.

Penny size hail and winds around 40 to 50 mph will be possible with
these storms.

Locations in or near the path include...
Pawhuska...                       Fairfax...
Shidler...                        Ralston...
Burbank...                        Blackburn...
Skedee...                         Grainola...
Foraker...                        Pearsonia...
Sooner Lake...                    Southern Kaw Lake...
Webb City...                      Apperson...

LAT...LON 3700 9638 3671 9631 3636 9653 3640 9703
      3651 9703 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0341Z 271DEG 50KT 3685 9703 3672 9700 3648 9711

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:54 PM CDTRiver Flood WarningTSAOttawa19 days
May 18, 10:41 PM CDTSpecial Weather StatementTSAOsage34 min
May 18, 10:56 PM CDTSpecial Weather StatementTSAPawnee34 min
May 18, 11:23 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington37 min
May 18, 11:33 PM CDTSpecial Weather StatementTSACreek27 min
May 18, 11:54 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington51 min
May 18, 11:59 PM CDTSpecial Weather StatementTSARogers, Tulsa46 min
May 19, 12:32 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa43 min
May 19, 12:00 PM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more51 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.